Get your Health question answered in 3 easy steps

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Painful pus filled acne and dark marks on face. How to get rid of this?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Wed, 6 Feb 2013 in Skin Hair and Nails
Question: I have acne which are very painful because of the pus formation inside ( are sligltly more in size like a little swelling) and it also does not dry up for long,once the pus comes out it leaves a very dark XXXXXXX which does not seem to fade for months. Since my complexion is fair it shows off very easily.
Please suggest me an ointment which heals the acne fast ,once it appears and also leaves less severe marks.
doctor
Answered by Dr. Kalpana Pathak 2 hours later
Hi XXXXXXX

Thanks for writing to us.

Pimples or acne vulgaris is basically inflammation of pilo sebaceous units (skin structure containing hair follicle and oil glands)
Acne treatment depends upon the severity and the type of lesions present that is whether blackheads/ whiteheads, red elevated lesions (papules), pus filled lesions (pustules) or solid lesions like nodules, cyst, etc., are present. Chances of scarring in acne increases with severity of lesions and due to delayed treatment.

As you have mentioned, you get pus filled lesions; so basically your acne falls into moderate acne type for which you might require a course of antibiotic like azithromycin along with oral isotretinoin. As these are prescription drugs, it would be in your interest to consult a dermatologist nearby so that after proper skin analysis appropriate doses of these medicines if required could be started. This would prevent further pigmentation ad scarring too.

However, you could follow these general recommendations to keep your skin healthy and acne free
1) Use a salicylic acid based face wash. Salicylic acid not only helps in acne but also reduces spots.
2) Always use a water based moisturiser meant for combination skin or oily skin.
3) If you have blackheads or white heads, get them extracted regularly
4) Apply nadifloxacin cream and tretinoin cream only over acne lesions.
5) Tretinoin cream like 'retino a' fades marks also; but be very cautious with the quantity applied. Use it only over acne and marks in a very small amount and do not rub the cream. You may use a tooth pick to apply it.
6) Avoid sun exposure to prevent further pigmentation. If you stay outdoors for long, use a good sunscreen of SPF 30
7) Avoid facials, as massage aggravates acne. Do not scrub your face more than once a week as scrubbing too can aggravate acne.
8) Take a healthy nutritious diet
9) You may also take Glycolic or salicylic acid peels to reduce acne and pigmentation.

Hope that answers your query. Should there be further queries, I would be happy to assist you.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Acneiform eruptions

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

lo estrin
what are the pros and cons of the birth control loestrin? i am wanting to provent pregnancy, clear my acne, and regulate my period. i was on a birth control called apree for two years it did a great job clearing my acne but i made the mistake of skipping two months and when i tried to go back on it i started getting yeast infections every month. ive been off of birth control for one year and since then i have gained a lot of weight, i went from 160-205, my acne came back, and my periods are very irregular. wich birth control would be best for me?

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.